Alert archive / Missouri / Tornado Warnings in 2008
Tornado Warning 180, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Sep 11, 2008, 8:28 PM CDT for Shannon County, Texas County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2008, 8:28 PM CDT (01:28 UTC)
- Expired
- Sep 11, 2008, 9:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 151 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KSGF 120128 TORSGF MOC203-215-120200- /O.NEW.KSGF.TO.W.0180.080912T0128Z-080912T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 828 PM CDT THU SEP 11 2008 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI... WEST CENTRAL SHANNON COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 900 PM CDT. * AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 8 MILES WEST OF SUMMERSVILLE...OR 13 MILES NORTHWEST OF MOUNTAIN VIEW...MOVING NORTHEAST AT 15 MPH. * THE TORNADO WILL BE NEAR... SUMMERSVILLE BY 855 PM CDT. THE TOWNS OF EUNICE AND HARTSHORN ARE ALSO IN THE PATH OF THIS TORNADIC STORM. THIS STORM HAS A HISTORY OF PRODUCING TORNADOES NEAR CABOOL AND WILLOW SPRINGS. DOPPLER RADAR INDICATES STRONG ROTATION WITH THIS STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR MAY DEVELOP AT ANY TIME. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3733 9159 3713 9152 3709 9186 3722 9190 TIME...MOT...LOC 0128Z 245DEG 13KT 3717 9177 $$ BARJENBRUCH
2 follow-up statements
000
WWUS53 KSGF 120147
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 PM CDT THU SEP 11 2008
MOC203-215-120200-
/O.CON.KSGF.TO.W.0180.000000T0000Z-080912T0200Z/
SHANNON MO-TEXAS MO-
847 PM CDT THU SEP 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EAST
CENTRAL TEXAS AND WEST CENTRAL SHANNON COUNTIES...
AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR EUNICE...OR 15 MILES NORTH OF MOUNTAIN
VIEW...MOVING NORTHEAST AT 15 MPH.
THIS TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
TEXAS AND WEST CENTRAL SHANNON COUNTIES...INCLUDING THE TOWN OF
HARTSHORN.
THUNDERSTORM WINDS TO 50 MPH WILL ALSO BE POSSIBLE WITH THIS STORM.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3713 9179 3724 9181 3733 9159 3732 9159
3721 9155 3720 9154 3719 9154 3718 9153
TIME...MOT...LOC 0147Z 227DEG 13KT 3722 9172
$$
BARJENBRUCH000
WWUS53 KSGF 120157
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 PM CDT THU SEP 11 2008
MOC203-215-120207-
/O.EXP.KSGF.TO.W.0180.000000T0000Z-080912T0200Z/
SHANNON MO-TEXAS MO-
857 PM CDT THU SEP 11 2008
...THE TORNADO WARNING FOR EAST CENTRAL TEXAS AND WEST CENTRAL
SHANNON COUNTIES EXPIRES AT 900 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT
PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 3713 9179 3724 9181 3733 9159 3732 9159
3721 9155 3720 9154 3719 9154 3718 9153
TIME...MOT...LOC 0157Z 227DEG 13KT 3725 9169
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Sep 11, 7:14 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 11, 7:14 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 714 PM CDT THU SEP 11 2008 ...UPDATE TO AVIATION... .DISCUSSION... SHORT TERM (THROUGH FRIDAY MORNING)... THE BEGINNING OF A WET WEEKEND IS UNDERWAY AS ONGOING RAINFALL ASSOCIATED WITH WARM AIR AND MOISTURE ADVECTION FROM THE SOUTH WILL CONTINUE TO PUMP FUEL FOR RAINFALL INTO THE REGION. IN ADDITION TO THE LOW LEVEL MOISTURE MOVING INTO THE REGION...A NICE TROPICAL FEED OF MOISTURE IN THE SOUTHWEST FLOW FROM LOWELL...IS CONTINUING TO BRING RELATIVELY DEEP MOISTURE INTO THE CENTER OF THE COUNTRY AS WELL. PLENTY OF MOISTURE AND DECENT ISENTROPIC LIFT WITH CONDENSATION PRESSURE DEFICITS LESS THAN 20MB ACROSS CENTRAL MISSOURI SHOULD KEEP THE RAINFALL MACHINE RUNNING INTO FRIDAY. WHILE NOT EXPECTING ANY HEAVY RAINFALL INTO FRIDAY...THIS WILL ONLY HELP TO SET THE STAGE FOR THE WEEKENDS RAIN BY SATURATING ALREADY WET GROUND. HATCH LONG TERM (FRIDAY THROUGH THURSDAY)... THE MAIN FORECAST CONCERNS INCLUDE JUST HOW MUCH RAIN WILL FALL AND OVER WHAT TIME PERIOD AS A COLD FRONT AND HURRICANE REMNANTS WILL BOTH AFFECT THE CWA. EXPECT THE FRONTAL BOUNDARY TO REMAIN NORTHWEST OF THE CWA THROUGH EARLY SATURDAY. THIS FRONT HAS AMPLE MOISTURE AND LIFT TO WORK WITH AND WILL PRODUCE SOME VERY HEFTY RAINS. WHILE ITS CURRENT POSITION IS PROVIDING SOME DECENT RAIN TO PORTIONS OF THE CWA...EXPECT THAT THE APPROACHING SHORT WAVE TROUGH FROM THE WEST AS WELL AS THE EFFECTS OF HURRICANE IKE WILL ACT TO ACTUALLY PULL THE FRONTAL BOUNDARY AND MUCH OF ITS ASSOCIATED PRECIP FURTHER NORTH. THUS HAVE LOWERED POPS AND QPF AMOUNTS FOR MUCH OF THE CWA THROUGH SAT MORNING. EVEN WITHOUT THE DIRECT FRONTAL INFLUENCE...MAY HAVE TO WATCH FOR THUNDERSTORM DEVELOPMENT FRIDAY AFTERNOON AS TEMPERATURES WARM INTO THE MID 80S. WE MAY BECOME UNSTABLE ENOUGH TO SET A FEW STORMS OFF WAY OUT AHEAD OF THE BOUNDARY ITSELF. A SECONDARY SHORT WAVE WILL MOVE ACROSS THE NORTHERN PLAINS ON SATURDAY...HELPING TO PROPEL THE COLD FRONT TO THE SOUTH. THIS WILL ESSENTIALLY BRING THE PRECIPITATION ALONG WITH IT. AS THE FRONT WORKS SOUTH...IT WILL HAVE AN INCREASINGLY TROPICAL AIRMASS TO WORK WITH AS THE REMNANTS OF HURRICANE IKE MOVE UP INTO THE REGION. EXPECT WIDESPREAD HEAVY RAIN WITH THIS SYSTEM... PARTICULARLY BETWEEN 06Z SUNDAY AND 00Z MONDAY. THE SYSTEM SHOULD BE ACCELERATING AND SCOOT ON OUT BY MONDAY AFTERNOON. DESPITE THE ACCELERATION...RAINFALL RATES WILL BE QUITE HIGH AND AM A EXPECTING WIDESPREAD 4 TO 7 INCHES OF RAIN WITH MAXIMUM RATES APPROACHING 3 INCHES PER 6 HOURS. TEMPERATURES WILL BE QUITE COOL IN THE WAKE OF THE COLD FRONT...BUT DRY WEATHER LOOKS TO RETURN FOR THE REMAINDER OF THE FORECAST PERIOD. TEMPERATURES ON TUESDAY ARE OF PARTICULAR CONCERN AS THEY MAY DROP SUBSTANTIALLY DEPENDING ON THE OVERALL TIMING AND STRENGTH OF AN AREA OF SURFACE HIGH PRESSURE BUILDING IN. BARJENBRUCH && .AVIATION... FOR THE 00Z TAF CYCLE...SCATTERED SHOWERS WILL CONTINUE FOR THE REMAINDER OF TONIGHT. MVFR CONDITIONS WILL BE COMMON THIS EVENING...WITH SOME BRIEF IFR POSSIBLE AT KJLN. IFR CONDITIONS WILL BECOME MORE PREVALENT LATER TONIGHT WITH VISIBILITIES AND CEILINGS DROPPING. FLIGHT CONDITIONS WILL THEN IMPROVE BY MID MORNING ON FRIDAY. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 11, 8:05 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 805 PM CDT THU SEP 11 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 805 PM CDT THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ACROSS SOUTH CENTRAL MISSOURI THIS EVENING WILL BEGIN TO WEAKEN WITH THE LOSS OF DAYTIME HEATING. ENOUGH INSTABILITY AND SHEAR STILL EXIST FOR ISOLATED TORNADOES SOUTH AND EAST OF A NEOSHO TO BRANSON TO HOUSTON LINE FOR THE NEXT FEW HOURS. THE THREAT FOR TORNADOES WILL LIKELY END BY 10 PM OVER SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT IS EXPECTED TO DROP SOUTH AND STALL ACROSS CENTRAL MISSOURI ON FRIDAY. THIS STATIONARY FRONT WILL THEN BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. THOUGH WIDE SPREAD SEVERE WEATHER IS NOT EXPECTED ON FRIDAY...IF ENOUGH INSTABILITY CAN DEVELOP ACROSS THE AREA...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. HEAVY RAINFALL AND THE POTENTIAL OF FLOODING IS LIKELY THROUGH THE UPCOMING WEEKEND. PLEASE SEE THE LATEST FLOOD POTENTIAL OUTLOOK FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM SOUTH AND EAST OF A NEOSHO TO BRANSON TO HOUSTON LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Sep 11, 7:23 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT THU SEP 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 2 SW CABOOL 37.10N 92.13W
09/11/2008 TEXAS MO TRAINED SPOTTER
REPORTS OF MULTIPLE ROPE TORNADOES TO THE SOUTH AND
WEST OF CABOOL.
&&
JSSLocal storm report, Sep 11, 7:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT THU SEP 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0719 PM TORNADO 5 W WILLOW SPRINGS 36.99N 92.06W
09/11/2008 HOWELL MO TRAINED SPOTTER
&&
KARDELLLocal storm report, Sep 11, 7:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
748 PM CDT THU SEP 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 1 S CABOOL 37.11N 92.10W
09/11/2008 TEXAS MO TRAINED SPOTTER
&&
CORRECTED LOCATION...REMARKS
KARDELLLocal storm report, Sep 11, 7:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT THU SEP 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 4 SW CABOOL 37.09N 92.14W
09/11/2008 TEXAS MO TRAINED SPOTTER
&&
KARDELLLocal storm report, Sep 11, 7:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT THU SEP 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0652 PM TORNADO 1 N CABOOL 37.14N 92.10W
09/11/2008 TEXAS MO TRAINED SPOTTER
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:24 PM CDT | Tornado Warning | SGF | Howell, Texas | 36 min |
| Sep 11, 7:27 PM CDT | Tornado Warning | SGF | Ozark | 33 min |
| Sep 11, 7:37 PM CDT | Tornado Warning | SGF | Douglas | 25 min |
| Sep 11, 7:56 PM CDT | Tornado Warning | SGF | Shannon, Texas | 34 min |
| Sep 11, 9:08 PM CDT | Tornado Warning | SGF | Barry | 52 min |
| Sep 12, 4:10 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Sep 12, 11:02 AM CDT | Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 45 hr |
Nearby
Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.